Mayo Clinic Connect
Hey everyone. I have been hearing always cellcept is safe for Kidneys but recently my dose was increaed to 2g and today my creatinine increased to 141 which is 1.4
Anyone experience this?
@webiondev, I am a liver and kidney recipient. I take both cellcept and tacrolimus. I have routine labs drawn so that my transplant team can monitor whether these medications are working for me. My dosages have been changed on occasion by my team. I have not experienced an increase in creatinine level.
In my Routine blood lab notes, I read that the Normal range for Women = 0.7 – 1.2 mg/dL; for Men = 0.9 – 1.4 mg/dL. And included is a note: In kidney transplant patients, the normal range may be slightly higher.
I am a patient, like you and here are a few things that I have learned over my years with my transplant –
-Take this medicine exactly as directed by your doctor.
-The dose of this medicine will be different for different patients.
-Follow your doctor's orders or the directions on the label
-Your doctor will do blood tests to make sure that mycophenolate (cellcept) is working properly and to check for unwanted effects.
rahman, If you are concerned that your level might have risen unexpectedly higher than your own normal, why don't you give him a call. My belief is that it is best to be sure that this is an okay effect.
When are your next labs due?
Liked by Colleen Young, Connect Director, Ginger, Volunteer Mentor, webiondev
Hello @webiondev. In addition to Rosemary's reply, I'd like to invite @gaylea1 and @garyandrade to this discussion as well as they have discussed cellcept post transplant as well. As Rosemary mentioned, when are your next labs due?
I was on cellcept for a very short time. I don't believe that it was affecting my creatine levels but I had a very low magnesium level and low white blood cell count. I never had any issues with my kidneys while on cellcept. If I remember correctly I was prescribed cellcept immediately after surgery and for the next few months. After that I was only on 2mg prograf (tacrolimus) and then lowered to 1mg prograf. That's all I take now.
Liked by Rosemary, Volunteer Mentor, Justin McClanahan, Ginger, Volunteer Mentor, webiondev
Jump to this post
Thanks @rosemarya my next ab 18th. I am hoping things setlle down. I dont tolerate cellcept good. I always get ithcing with cellcept specially on higher doses
Here is a discussion that might interest you.
If you are comfortable to share, would you let me know what you find out after yout labs?
Liked by Ginger, Volunteer Mentor, webiondev
@webiondev Do you also take tacrolimus? I was initially on both CellCept and tacrolimus then the CellCept was dropped. My creatinine increased from tacrolimus (to the low 140s) so they had me drinking 80 – 100 ounces of water/fluid a day. That didn't bring it down as much as they wanted so they switched me to sirolimus and it has been better since then. I am still making sure I drink at least 60 – 70 ounces of water a day.
How often does your transplant center do lab work? Initially, I had lab work done weekly and then it gradually decreased. I am three years out now and have lab work done bi-monthly. They monitor everything very carefully.
Liked by webiondev
Just sharing, I take cellcept, tacrolimus and .5 mg's of prednizone. daily. My last creatinine was .99 and last 3 gfr's were 57,58,54. At my one year checkup at Mayo in April,2019, I was told that I only need to have labs done every 3 mos. I think everything has been going well.
Liked by Rosemary, Volunteer Mentor, Colleen Young, Connect Director, JK, alumni mentor, webiondev
I was taking Cellcept and tacrolimus and having both kidney and white count issues. I don't believe that Cellcept is used alone, so it's possible something else is causing the kidney issue. In my case the Cellcept was thought to be causing white count drop and changed to prednisone. The tacrolimus was changed to Cyclosporine due to tremors (also kidney issues). My understanding is that in the early stage there are many adjustments until the right balance is met for each of us. My team is responsive and I always ask questions and report concerns. It is always good to touch base with your nurse-coordinator with questions.
Liked by JK, alumni mentor, webiondev
Thanks @rosemarya After reducing cellcept dose from 2g to 1g my creatinine came down. I read that evelvated creatinine is a side effect of cellcept.
Liked by Rosemary, Volunteer Mentor, JK, alumni mentor
Yes I am taking tacrolimus. Tac is around 3 to 6 always.
Liked by JK, alumni mentor
Even weeks after dropping Cellcept, my creatinine remains high, and potassium as well. I am vitamin D and magnesium deficient also. I feel good, but I worry in spite of the doctor's assurance things are good. I am trying to do my best with diet, but even after several consults with the nutritionist, it can be confusing understanding which foods to eat. Beans and whole grains are out. Dark leafy greens are out. No bananas, oranges, potatoes, nuts and dairy. It seems like I need to avoid or limit all of my favorite foods.
@mostlybill I believe it is your post regarding nutrition? I eat mainly beans, legumes,nuts,dairy and dark leafy vegetables. I have had no desire to eat meat especially post transplantation. I eat a banana and a greek yoghurt every day. These are all foods I am encouraged to eat. What reason did the doctor give you for having to avoid these foods? That certainly does limit your diet! I take tacrilomus (1mg every 12 hours). Is the restricted diet interfering with your medications? I am having a hard time comprehending this.
Liked by Rosemary, Volunteer Mentor
@webiondev, It sounds like you and your doctor are working together and getting improved lab results. If you read the list of side effects with cellcept (and other meds, too) you will find elevated creatinine on the list. That is the reason that our transplant team requires routine labs for us – so medications and diets can be modified to best meet the needs of our own individual bodies. I currently am on a routine plan for transplant related labs, however, I occasionally need an additional lab for one reason or another.
How often are your labs drawn? What plans, if any, had your doctor made to follow up on your creatinine/cellcept relationship?
I am envious.I have bananas and oranges drying up in my cupboard. The immunosuppressant drugs, Cyclosporine and prednisone, are causing kidney problems as well as high blood pressure. I need to limit the amount of potassium I take in because my kidneys cannot process it. High potassium levels in blood can lead to heart attack as I understand it. My preferred diet of beans, greens, bananas, whole grains, etc, has been replaced by pasta, white rice, corn, apples grapes. I need to limit portions when I eat foods like beans or yogurt, fish. I find it hard to stay with it, and confusing as to how to have a healthy diet.
Liked by JK, alumni mentor, Ginger, Volunteer Mentor
@mostlybill I second that! It's a challenge to have a palatable diet with kidney issues. But I tell myself, "the alternative sucks, so suck it up, buttercup!" Once in a great while I do have a tiny bit of what is on the no-no list, in order to avoid a full-blown binge, which I might have if not for a treat. Missing bananas and oranges…
version 220.127.116.11.3.2Page loaded in 0.672 seconds